Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 539, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 16, 2012, 4:21 PM CDT for Newton County, Scott County, Mississippi. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 16, 2012, 4:21 PM CDT (21:21 UTC)
- Expired
- Aug 16, 2012, 5:15 PM CDT
- In force
- 54 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Newton County, MS, Scott County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 16, 4:30 PM CDT | TSTM WND DMG | 6 Ne Forest, MS | TREE DOWN ON RUSSELL COMMUNITY ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.4 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2430 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 902 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- -58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
128 WUUS54 KJAN 162121 SVRJAN MSC101-123-162215- /O.NEW.KJAN.SV.W.0539.120816T2121Z-120816T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 421 PM CDT THU AUG 16 2012 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL SCOTT COUNTY IN CENTRAL MISSISSIPPI... SOUTHWESTERN NEWTON COUNTY IN EAST CENTRAL MISSISSIPPI... THIS INCLUDES THE CITY OF NEWTON... * UNTIL 515 PM CDT * AT 421 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES WEST OF LAWRENCE MOVING EAST AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CONEHATTA PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES COULD OCCUR. && LAT...LON 3247 8912 3223 8914 3225 8948 3248 8946 TIME...MOT...LOC 2121Z 277DEG 8KT 3234 8937 $$ BK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 4:00 PM CDT, 21 minutes earlier.
Area forecast discussion, Aug 16, 4:00 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 400 PM CDT THU AUG 16 2012 .DISCUSSION... SHORT TERM (THROUGH SATURDAY NIGHT)...THE MAIN STORY OVER THE NEXT FEW DAYS WILL BE INCREASING RAIN CHANCES IN ASSOCIATION A COLD FRONT PUSHING INTO THE AREA. CURRENTLY A LONGWAVE TROUGHING PATTERN DOMINATES OVER THE EASTERN HALF OF THE CONUS. SCATTERED CONVECTION IS ONGOING IN TWO CORRIDORS ACROSS THE CWA...ONE OVER EASTERN MS IN ASSOCIATION WITH A REMNANT MCV FROM THIS MORNING...AND ANOTHER ACROSS NE LOUISIANA AND SE ARKANSAS. MUCH OF THIS ACTIVITY IS PRIMARILY BEING DRIVEN BY INSTABILITY...AND SHOULD BEGIN TO TAPER OFF DURING THE EARLY EVENING. BACK TO THE NORTHWEST...ACTIVE THUNDERSTORMS HAVE DEVELOPED ALONG THE SURFACE COLD FRONT. THIS FRONT EXTENDS FROM OKC TO STL... AND WILL PUSH SOUTH TOWARD THE AREA TONIGHT. AS THIS OCCURRS...THERE IS THE POTENTIAL FOR THIS LINE OF STORMS TO MAKE IT INTO THE AREA LATER ON TONIGHT...WITH THE GREATEST CHANCE IN THE NW. EVEN IF THIS COMPLEX DOES NOT MAKE IT ALL THE WAY INTO THE AREA...NWP GUIDANCE SUGGESTS THERE COULD BE NEW DEVELOPMENT OCCURRING OVERNIGHT AS THE FRONT APPROACHES THE NORTHERN PART OF THE AREA. THIS UPPER TROUGH WILL DEEPEN AND REMAIN OVER THE EASTERN US THROUGH THE WEEKEND...KEEPING A GENERALLY STORMY WEATHER PATTERN OVER THE CWA. THE COLD FRONT WILL CONTINUE TO PUSH SOUTHWARD TOWARD THE AREA THROUGH TOMORROW THEN BEGIN TO STALL ACROSS THE AREA HEADING INTO THE WEEKEND. MEANWHILE MULTIPLE UPPER DISTURBANCES WILL RIDE ALONG THE BASE OF THE TROUGH...PROVIDING REGULAR OPPORTUNITIES FOR CONVECTIVE DEVELOPMENT OVER THE NEXT FEW DAYS. THERE REMAINS SOME UNCERTAINTY WITH RESPECT TO THE TIMING OF THE FRONT MOVING INTO THE AREA AND HOW FAR SOUTH IT WILL GO BEFORE STALLING OUT. THE 12Z GFS WAS MORE AGGRESSIVE TAKING THE FRONT FARTHER SOUTH INTO THE REGION TOMORROW...WHICH WOULD GENERALLY LIMIT RAIN CHANCES OVER MUCH OF THE AREA THE NEXT COUPLE DAYS. HOWEVER THIS SOLUTION APPEARS TO BE AN OUTLIER FOR NOW...AND WAS LARGELY DISREGARDED FOR THIS FORECAST PACKAGE. AS HAS BEEN THE CASE OVER THE PAST FEW DAYS SUFFICIENT INSTABILITY WILL EXIST...PRIMARILY DURING THE DAYTIME HOURS...FOR STRONG TO SEVERE CONVECTION. HOWEVER GIVEN IMPROVED SHEAR IN ASSOCIATION WITH THE FRONT...WE MAY SEE MORE IMPROVED STORM ORGANIZATION OVER THE NEXT FEW DAYS. SPC HAS HIGHLIGHTED PORTIONS OF THE AREA WITH A SLIGHT RISK OF SEVERE WX BOTH FRIDAY AND SATURDAY. WITH RESPECT TO TEMPS AND POPS...WENT ABOVE MAV GUIDANCE TOWARD ECMWF GUIDANCE THROUGH MOST OF THE SHORT TERM PERIOD. CUT DAYTIME HIGHS BY A DEGREE OR TWO EACH DAY GIVEN EXPECTATION OF CLOUDS/PRECIP IN THE AREA. /DL/ LONG TERM(SUNDAY THROUGH THURSDAY)...MEAN LONGWAVE TROUGH AXIS GRADUALLY LIFTS NWD NEXT WEEK LEAVING A FLATTENING NWLY FLOW REGIME FOR THE GULF STATES. A 20-40DM HEIGHT FALL AT 500MB PIVOTS THROUGH THE LOWER MS VALLEY AS A SURFACE FRONT PUSHING SWD THROUGH OUR CWFA ON SATURDAY GETS A FINAL PUSH TO THE COAST ON SUNDAY. THE GREATEST RAIN/STORM CHANCES SUNDAY WILL BE ALONG AND SOUTH OF I-20 AS DRIER H7 AIR IS DRIVEN IN ACROSS OUR NRN LOCATIONS. BEST RAIN CHANCES WILL REMAIN OVER OUR SRN QUARTER AS FLOW SHOULD BECOME MORE NWLY INTO MONDAY/TUESDAY AS PWATS DROP TO NEAR ONE INCH ACROSS NRN AREAS WITH SRN AREAS NEAR 1.5". MOISTURE SHOULD BE INCREASING ONCE AGAIN ABOUT WEDNESDAY OR THURSDAY AS UPPER LEVEL PATTERN LIFTS NWD AND THE LOW LEVEL BOUNDARY EDGES NWD IN RESPONSE. RAINFALL AMOUNTS OVER 3-4 DAYS COULD EASILY AVERAGE 1 TO 3 INCHES FOR OUR CWFA. TEMPS WILL REMAIN CLOSE TO OR JUST BELOW NORMAL THROUGH THE MEDIUM RANGE. POPS STAY GENERALLY IN THE 40-60 PERCENT RANGE OVER THE WEEKEND AHEAD OF THE FRONTAL PASSAGE AND SHIFT TO SRN SECTIONS FOR MONDAY/TUESDAY. POPS RETURN NWD IN THE 20-40 PERCENT RANGE FOR THE MIDDLE OF THE WEEK./40/ && .AVIATION...A MINOR DISTURBANCE SITTING ON TOP OF THE AREA IS PROMOTING NUMEROUS THUNDERSTORMS ACROSS EASTERN MS CURRENTLY...BUT CONVECTION LATE THIS AFTERNOON INTO THIS EVENING SHOULD BECOME MORE CONCENTRATED UP NORTH OF INTERSTATE TWENTY AS A COLD FRONT APPROACHES FROM THE NORTH. SOME STORMS THROUGH THE REMAINDER OF THE DAY COULD BE STILL BE LITTLE INTENSE...PRODUCING GUSTY WINDS AND LOTS OF INFLIGHT TURBULENCE. ALONG AND SOUTH OF I-20...MOST OF THE STORMS SHOULD DIMINISH IN THE EVENING AND MORE CONVECTIVE ACTIVITY WILL PROBABLY HOLD OFF UNTIL FRIDAY. THIS COULD LEAVE A WINDOW FOR AT LEAST SOME LIGHT FOG TO FORM BEFORE DAYBREAK FRIDAY. /BB/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 73 92 71 86 / 38 70 43 62 MERIDIAN 70 92 70 87 / 20 74 36 57 VICKSBURG 73 93 71 85 / 39 61 50 70 HATTIESBURG 74 93 73 89 / 20 67 36 62 NATCHEZ 74 92 72 85 / 20 65 30 61 GREENVILLE 73 90 70 85 / 48 53 44 60 GREENWOOD 72 89 69 85 / 49 59 41 56 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && DL/BB/40
Hazardous weather outlook, Aug 16, 3:52 PM CDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 352 PM CDT THU AUG 16 2012 LAZ024-026-MSZ053>066-072>074-172100- CATAHOULA-CONCORDIA-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE- JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS- COVINGTON-JONES-MARION-LAMAR-FORREST- 352 PM CDT THU AUG 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEASTERN LOUISIANA AND CENTRAL MISSISSIPPI GENERALLY SOUTH OF THE INTERSTATE TWENTY CORRIDOR. .DAY ONE...TONIGHT AND FRIDAY STRONG TO SEVERE STORMS ARE POSSIBLE FRIDAY. THE MOST INTENSE COULD CONTAIN WIND GUSTS UP TO 60 MPH AS WELL HAIL UP TO THE SIZE OF QUARTERS. MANY STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES AND HEAVY DOWNPOURS. A COLD FRONT WILL BEGIN APPROACHING THE REGION FROM THE NORTH ON FRIDAY AND WILL TRIGGER THUNDERSTORMS THAT WILL DEVELOP SOUTH INTO THE HEART OF THE ARKLAMISS DURING THE DAY FRIDAY. HIGH INSTABILITY LEVELS COMBINED WITH A BIT OF WIND SHEAR WILL BE A FAVORABLE ENVIRONMENT TO PRODUCE AT LEAST ISOLATED SEVERE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY STRONG TO SEVERE STORMS WILL CONTINUE TO BE POSSIBLE INTERMITTENTLY BETWEEN FRIDAY NIGHT AND LATE SUNDAY AS AN ACTIVE WEATHER PATTERN PERSISTS. THE MOST INTENSE STORMS COULD CONTAIN WIND GUSTS UP TO 60 MPH AS WELL AS HAIL UP TO THE SIZE OF QUARTERS. MANY STORMS WILL AGAIN BE CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES AND HEAVY DOWNPOURS. IN ADDITION...ISOLATED RAINFALL TOTALS FROM FRIDAY THROUGH THE WEEKEND WILL LIKELY BE UP TO OR GREATER THAN 3 INCHES. IN A FEW LOCATIONS THIS COULD LEAD TO AT LEAST MINOR FLOODING PROBLEMS...ALTHOUGH WIDESPREAD FLOODING ISSUES ARE NOT ANTICIPATED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TOMORROW INTO THE WEEKEND. ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>052-172100- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA- CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA- SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE- 352 PM CDT THU AUG 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN ARKANSAS AND PORTIONS OF NORTHEASTERN LOUISIANA AND CENTRAL MISSISSIPPI ALONG AND NORTH OF THE INTERSTATE TWENTY CORRIDOR. .DAY ONE...TONIGHT AND FRIDAY STRONG TO SEVERE STORMS ARE POSSIBLE THROUGH THIS EVENING AND AGAIN ON FRIDAY. THE MOST INTENSE COULD CONTAIN WIND GUSTS UP TO 60 MPH AS WELL HAIL UP TO THE SIZE OF QUARTERS. MANY STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES AND HEAVY DOWNPOURS. A COLD FRONT WILL BEGIN APPROACHING THE REGION FROM THE NORTH THIS EVENING AND INTO FRIDAY. THIS FEATURE WILL TRIGGER THUNDERSTORMS THAT SHOULD WILL DEVELOP GRADUALLY SOUTH INTO THE HEART OF THE ARKLAMISS LATE TODAY THROUGH FRIDAY. HIGH INSTABILITY LEVELS COMBINED WITH A BIT OF WIND SHEAR WILL BE A FAVORABLE ENVIRONMENT TO PRODUCE AT LEAST ISOLATED SEVERE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY STRONG TO SEVERE STORMS WILL CONTINUE TO BE POSSIBLE INTERMITTENTLY BETWEEN FRIDAY NIGHT AND SUNDAY...ESPECIALLY ALONG THE INTERSTATE TWENTY CORRIDOR...AS AN ACTIVE WEATHER PATTERN PERSISTS. THE MOST INTENSE STORMS COULD CONTAIN WIND GUSTS UP TO 60 MPH AS WELL AS HAIL UP TO THE SIZE OF QUARTERS. MANY STORMS WILL AGAIN BE CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES AND HEAVY DOWNPOURS. IN ADDITION...ISOLATED RAINFALL TOTALS FROM FRIDAY THROUGH THE WEEKEND WILL LIKELY BE UP TO OR GREATER THAN 2 INCHES. IN A FEW LOCATIONS THIS COULD LEAD TO MINOR FLOODING PROBLEMS...ALTHOUGH WIDESPREAD FLOODING ISSUES ARE NOT ANTICIPATED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TOMORROW THROUGH AT LEAST SATURDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 50
In the hours before
Special weather statement, Aug 16, 4:00 PM CDT, 21 minutes before
LAZ007-162130-
MOREHOUSE LA-
400 PM CDT THU AUG 16 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
400 PM CDT THU AUG 16 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 5 MILES SOUTHWEST OF JONES AT 401 PM
CDT...MOVING EAST AT 15 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN NORTHEASTERN MOREHOUSE PARISH SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3301 9180 3300 9144 3299 9145 3298 9144
3294 9148 3289 9150 3287 9153 3288 9154
3285 9157 3281 9159 3286 9183
TIME...MOT...LOC 2101Z 280DEG 13KT 3294 9170
BKSpecial weather statement, Aug 16, 4:01 PM CDT, 20 minutes before
MSZ051-052-162130- NEWTON MS-LAUDERDALE MS- 401 PM CDT THU AUG 16 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 401 PM CDT THU AUG 16 2012 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTHWEST OF MEEHAN AT 401 PM CDT...MOVING SOUTHEAST AT 20 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN SOUTHWESTERN LAUDERDALE AND SOUTHEASTERN NEWTON COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3222 8901 3225 8904 3240 8893 3223 8858 TIME...MOT...LOC 2101Z 304DEG 17KT 3227 8889 19
Special weather statement, Aug 16, 4:15 PM CDT, 6 minutes before
MSZ040-162145-
ISSAQUENA MS-
415 PM CDT THU AUG 16 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
415 PM CDT THU AUG 16 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 7 MILES SOUTHWEST OF VALLEY PARK AT
415 PM CDT...MOVING EAST AT 10 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN ISSAQUENA COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3301 9115 3301 9091 3266 9096 3264 9069
3256 9073 3257 9086 3244 9086 3243 9096
3257 9096 3258 9103 3264 9102 3260 9115
3264 9115 3272 9105 3275 9117 3284 9115
3290 9106 3299 9111 3290 9115 3292 9121
TIME...MOT...LOC 2115Z 280DEG 10KT 3258 9096
19Special weather statement, Aug 16, 4:16 PM CDT, 5 minutes before
MSZ040-047-162145-
WARREN MS-ISSAQUENA MS-
416 PM CDT THU AUG 16 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
416 PM CDT THU AUG 16 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 6 MILES SOUTHWEST OF VALLEY PARK AT
416 PM CDT...MOVING EAST AT 20 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN SOUTHEASTERN ISSAQUENA AND NORTHEASTERN WARREN COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3267 9100 3264 9069 3262 9072 3261 9069
3259 9069 3259 9066 3255 9065 3255 9062
3242 9064 3248 9100 3250 9099 3253 9103
TIME...MOT...LOC 2116Z 278DEG 17KT 3256 9091
BKSpecial weather statement, Aug 16, 4:18 PM CDT, 3 minutes before
MSZ050-051-162150-
SCOTT MS-NEWTON MS-
418 PM CDT THU AUG 16 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
418 PM CDT THU AUG 16 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 8 MILES WEST OF LAWRENCE AT 418 PM
CDT...MOVING EAST AT 15 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHWESTERN NEWTON AND SOUTHEASTERN SCOTT COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3222 8913 3222 8925 3227 8948 3245 8945
3242 8910
TIME...MOT...LOC 2118Z 279DEG 12KT 3234 8936
BKSpecial weather statement, Aug 16, 4:19 PM CDT, 2 minutes before
MSZ050-051-162205-
SCOTT MS-NEWTON MS-
419 PM CDT THU AUG 16 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
419 PM CDT THU AUG 16 2012
A CLUSTER OF STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME
SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES EAST OF FOREST
AT 419 PM CDT...MOVING SOUTHEAST AT 10 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHWESTERN NEWTON AND SOUTHEASTERN SCOTT COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3222 8924 3223 8939 3238 8954 3251 8938
3231 8913
TIME...MOT...LOC 2119Z 317DEG 10KT 3238 8938
19The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 1:28 PM CDT | Special Weather Statement | JAN | Clarke | 32 min |
| Aug 16, 1:31 PM CDT | Special Weather Statement | JAN | Leake | 59 min |
| Aug 16, 1:51 PM CDT | Special Weather Statement | JAN | Winston | 59 min |
| Aug 16, 2:02 PM CDT | Severe Thunderstorm Warning | JAN | Winston | 58 min |
| Aug 16, 2:12 PM CDT | Special Weather Statement | JAN | Lauderdale | 63 min |
| Aug 16, 2:30 PM CDT | Severe Thunderstorm Warning | JAN | Winston | 60 min |
| Aug 16, 2:36 PM CDT | Special Weather Statement | JAN | Choctaw | 59 min |
| Aug 16, 2:48 PM CDT | Special Weather Statement | JAN | Clarke | 32 min |
| Aug 16, 2:58 PM CDT | Special Weather Statement | JAN | Issaquena, Sharkey | 47 min |
| Aug 16, 3:11 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 49 min |
| Aug 16, 3:22 PM CDT | Severe Thunderstorm Warning | JAN | Newton | 38 min |
| Aug 16, 3:31 PM CDT | Special Weather Statement | JAN | Jones | 29 min |
| Aug 16, 3:46 PM CDT | Flash Flood Warning | JAN | Lauderdale, Newton | 73 min |
| Aug 16, 4:01 PM CDT | Special Weather Statement | JAN | Lauderdale | 29 min |
| Aug 16, 4:15 PM CDT | Special Weather Statement | JAN | Issaquena | 30 min |
| Aug 16, 4:16 PM CDT | Special Weather Statement | JAN | Warren | 29 min |
| Aug 16, 4:18 PM CDT | Special Weather Statement | JAN | Newton | 32 min |
| Aug 16, 4:19 PM CDT | Special Weather Statement | JAN | Scott | 46 min |
| Aug 16, 4:33 PM CDT | Special Weather Statement | JAN | Forrest | 47 min |
| Aug 16, 4:43 PM CDT | Special Weather Statement | JAN | Madison | 32 min |
| Aug 16, 5:17 PM CDT | Special Weather Statement | JAN | Scott | 43 min |
| Aug 16, 5:19 PM CDT | Special Weather Statement | JAN | Newton | 46 min |
| Aug 16, 5:21 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Scott | 39 min |
| Aug 16, 5:37 PM CDT | Special Weather Statement | JAN | Madison | 38 min |
| Aug 16, 6:07 PM CDT | Special Weather Statement | JAN | Scott | 48 min |
| Aug 16, 6:32 PM CDT | Special Weather Statement | JAN | Forrest | 43 min |
| Aug 16, 6:36 PM CDT | Special Weather Statement | JAN | Lamar | 29 min |
| Aug 16, 6:40 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Holmes | 50 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.